MAUDE Adverse Event Report: COOK VANDERGRIFT, INC. ONE-TIE COMPRESSION COIL; DWS, INSTRUMENTS, SURGICAL, CARDIOVASCULAR

COOK VANDERGRIFT, INC. ONE-TIE COMPRESSION COIL; DWS, INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Catalog Number LR-OTE-N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 11/04/2023
Type of Reportable Event Death
Event or Problem Description
A merit medical employee conducted a post-market clinical follow up (pmcf) review for the merit lead support devices.Merit medical then forwarded the study information to cook medical.The referenced journal article/study ("transvenous lead extraction: experience of the tandem approach", akhtar, et al.) describes the use of a tandem approach during transvenous lead extraction procedures in patients with chronically implanted cardiac devices with leads.The one-tie compression coil was used to stabilize the lead and improve traction during extraction.Complications reported include known extraction risks such as vascular injury, pericardial effusion, and procedural complications related to lead extraction.No device malfunction or performance issues associated with the one-tie compression coil were reported.However, one procedure involving a 61-year-old female lead to a tear in the superior vena cava to right atrium (svc-ra) junction resulting in pericardial tamponade.This event required sternotomy and repair of the injury.The patient died two days post procedure.
 
Additional Manufacturer Narrative
E1 - phone number: (b)(6).The referenced study contained limited information.A physical investigation could not be performed, as the device was not returned.The device history record (dhr) was unable to be viewed due to the lot number specific to this event was unknown.The customer's event is acknowledged, but could not be confirmed, other than by the information detailed within the journal article.(refer to attachments of this emdr for a copy of the journal article.) the journal article indicated the date range of the event as december 2020 and march 2023; therefore, the date of event was selected as nov.4, 2023 (published date), since the exact date of the event was unknown.The location for the event was determined by the majority of authors of the article were from the department of cardiology at st.George's hospital, in london, united kingdom.The corresponding author of the journal article was contacted via email in an attempt to obtain the specific model numbers, devices, lot numbers, and dates of events for the cook medical devices that were utilized; however, no response has been received as of the date of this report.The applicable model number for this event was able to be determined, as there is only one model of the one-tie compression coil.There were no details provided in the journal article to indicate that a cook medical device malfunctioned.The tandem approach to transvenous lead extraction represents an off-label procedural use of fda-cleared cook medical lead extraction devices, as the simultaneous superior and femoral extraction technique is not specifically described in device labeling.Clinical use is based on physician judgment and supported by peer reviewed literature.Per the device's instructions for use (ifu): "warning: use only with cook locking stylets.", "grasp both handles of one-tie and begin to twist handles in opposite directions while applying adequate pulling force with both hands to cinch down one-tie.", "pull on cook locking stylet to ensure one-tie is secured." this event is being monitored, tracked and trended per the cook vandergrift, inc.(cvi) post market surveillance and complaint handling processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to, a death or serious injury if a malfunction occurred.

Brand Name
ONE-TIE COMPRESSION COIL
Common Device Name
DWS, INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
COOK VANDERGRIFT, INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key24887545
Report Number2522007-2026-00009
Device Sequence Number9897298
Product Code DWS
UDI-Device Identifier00827002319295
UDI-Public00827002319295
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLR-OTE-N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE¿S EYE SNARE
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient SexFemale